Hi, I had invasive ductal carcinoma, triple negative, stage3B, breast cancer 6 years ago. I came out of hospice this last February. Tests show that the cancer is gone. Now I have another problem and was wondering if anyone else has suffered this side effect from the chemo. My teeth started falling out, breaking off at gum level. Before chemo, my teeth were beautiful. Now I am snaggletooth queen! My dentist says everyone who has had chemotherapy suffers from some degree of dental problem. Is he right? SylviaView Thread
Laramin: No, the chemo causes dry mouth which is what allows the bacteria find a neat little crease in your teeth and settle in to stay because the mouth is too dry to wash them out. Dry mouth is easily treated with mouth moisturizers like Biotene. They have mouth spray, mouthwash, and little pills you put in your cheek and it keeps the mout moist for hours. The mouthwash loosens the bacteria so that it washes away as well. I found others like Walgreens brand so I am sure many others got in the business too. Give them a try. You have nothing to lose and a lot to gain. SylviaView Thread
Roberta, Found Prevident 5000 Plus with no prescription required online at several Canadian pharmacies. It is an over-the-counter drug there so no prescription is needed. They can ship to the US with no problem. I found one tube for $10 but the drawback was the $10 shipping. However, you might want to get several tubes for the same shipping price. I found it at https://www.getcanadiandrugs.com/ShippingBilling.aspx If I have broken a rule for this discussion format, this may not reach you. I will watch to see. SylviaView Thread
Hi Roberta, Thank you so much for sharing this part of cancer that no one seems to be knowledgeable about, except when it is too late to at the very least alleviate but possibly to stop. Do you know the name of the toothpaste that he prescribed? Have you searched for it on the net? If you forward the name of it to me, I might be able to find it if you cannot. Hugs to you too! SylviaView Thread
Cindy, Thank you so much for replying, it really helps to know there is a problem out there and maybe I can do something to make a difference. Some free advice you did not ask for! Use a mouth moisturizer like Biotine or a store line that does the same thing. Chemo usually causes dry mouth which is hard to determine sometimes because it slips up so gradually on one that it seems normal. I am surprised that you are aware of it. Mouth moisturizers come as a mouth rinse, toothpaste, or even small pills that fit on the gum to keep your mouth moist enough that the bacteria will be washed away when you drink water. Otherwise, the bacteria hacks away at any filling areas and especially at the gum level. Best of luck and if it is okay, I am adding your name to my prayer list, asking for your teeth and gums to heal SylviaView Thread
I asked my plastic surgeon if a bra was even necessary and he said no. He said it would not make it sag or cause problems with no support. I was thinking camisole when I asked but he said not even that was necessary. I get my permanent ones this Friday. Yeah! SylviaView Thread
Hi Carol5363, I am a survivor of breast cancer, invasive ductal carcinoma, triple negative, stage 3B. The oncologists told me my expiration date would be within 20 months. They also told me chemo was just buying me time and it would be very little time. That was 6 years ago. I am still cancer free according to my latest tests last month. Only God knows when your time is going to end on this earth. I believe you are going to make it and be an encouragement for others to keep on fighting. I would have quit battling it but somehow it seemed like suicide not to keep on struggling. That feeling was right. What does God say about your life plans? SylviaView Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.